Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 6, NWS Charleston, WV

April 8, 2015Lawrence County, Kentucky; Wayne County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 8, 2015, 2:13 PM EDT for Lawrence County, Kentucky; Wayne County, West Virginia. It was in force for 62 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2015, 2:13 PM EDT (18:13 UTC)
Expired
Apr 8, 2015, 3:15 PM EDT
In force
62 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Lawrence County, KY, Wayne County, WV

The radar

The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 2:40 PM EDTHAIL 0.25Blaine, KYEMERGENCY MANAGER REPORTS TORRENTIAL RAIN AND PEA SIZED HAIL.
Apr 8, 3:00 PM EDTHAIL 11 Ne Martha, KY
Apr 8, 3:00 PM EDTHAIL 13 Sw Ulysses, KY
Apr 8, 3:00 PM EDTHAIL 1.25Blaine, KY
Apr 8, 3:00 PM EDTHAIL 1.25Martha, KY
Apr 8, 3:04 PM EDTHAIL 0.253 Nw Crum, WVTRAINED SPOTTER OBSERVED PEA SIZE HAIL
Apr 8, 3:05 PM EDTHAIL 0.7Louisa, KYDIME SIZE HAIL... STILL FALLING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 12:33 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WUUS51 KRLX 081813
SVRRLX
KYC127-WVC099-081915-
/O.NEW.KRLX.SV.W.0006.150408T1813Z-150408T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
213 PM EDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...YATESVILLE LAKE STATE PARK...
  LOUISA...BLAINE...
  WAYNE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WAYNE...

* UNTIL 315 PM EDT

* AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES NORTHWEST OF MARTHA...OR NEAR SANDY HOOK...MOVING EAST AT 45
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KIAHSVILLE...DUNLOW...CENTERVILLE...ULYSSES...WEBBVILLE...
  CHARLEY...FORT GAY AND EAST LYNN LAKE.

DOWNPOURS ARE LIKELY TOO. A QUICK HALF TO THREE QUARTER OF AN INCH 
OF RAIN COULD FALL. THIS WILL CAUSE WATER TO POND ON ROADS...POOR 
DRIVING VISIBILITY...AND QUICKLY FILL ROADSIDE DITCHES AND SMALL 
STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY 
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3811 8290 3818 8292 3820 8283 3825 8279
      3824 8274 3827 8263 3824 8259 3827 8257
      3831 8236 3819 8228 3800 8224 3795 8230
      3792 8243 3795 8256 3789 8259 3788 8263
      3799 8294 3796 8299 3798 8302 3802 8302
TIME...MOT...LOC 1812Z 276DEG 37KT 3808 8302

$$

22
2 follow-up statements
351 
WWUS51 KRLX 081836
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
236 PM EDT WED APR 8 2015

KYC127-WVC099-081915-
/O.CON.KRLX.SV.W.0006.000000T0000Z-150408T1915Z/
WAYNE WV-LAWRENCE KY-
236 PM EDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR LAWRENCE COUNTY IN KENTUCKY...AND SOUTHERN WAYNE COUNTY IN WEST
VIRGINIA...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THE STRONGEST 
PORTION OF THIS STORM WAS LOCATED NEAR MARTHA...OR 6 MILES WEST OF 
BLAINE...MOVING EAST AT 45 MPH.

DOWNPOURS ARE LIKELY TOO. A QUICK HALF TO THREE QUARTER OF AN INCH 
OF RAIN COULD FALL. THIS WILL CAUSE WATER TO POND ON ROADS...POOR 
DRIVING VISIBILITY...AND QUICKLY FILL ROADSIDE DITCHES AND SMALL 
STREAMS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YATESVILLE LAKE STATE PARK...FALLSBURG...CHARLEY...ULYSSES...
BUCHANAN...GALLUP...LOUISA...FORT GAY...CENTERVILLE...CLIFFORD...
GLENHAYES...GENOA...WAYNE...DUNLOW...EAST LYNN LAKE...EAST LYNN...
KIAHSVILLE AND WILSONDALE

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM EDT 
WEDNESDAY EVENING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3811 8290 3818 8292 3820 8283 3825 8279
      3824 8274 3827 8263 3824 8259 3827 8257
      3823 8236 3800 8224 3795 8230 3792 8243
      3795 8256 3790 8259 3788 8263 3799 8291
      3799 8296 3796 8299 3798 8302 3802 8302
TIME...MOT...LOC 1835Z 276DEG 37KT 3801 8286

$$

22
696 
WWUS51 KRLX 081901
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
301 PM EDT WED APR 8 2015

KYC127-WVC099-081915-
/O.CON.KRLX.SV.W.0006.000000T0000Z-150408T1915Z/
WAYNE WV-LAWRENCE KY-
301 PM EDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHERN LAWRENCE COUNTY IN KENTUCKY...AND SOUTHERN WAYNE COUNTY
IN WEST VIRGINIA...

AT 248 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR BLAINE AND NEAR THE JOHNSON COUNTY 
LINE.  IT WAS MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ULYSSES...GALLUP...LOUISA...FORT GAY...CLIFFORD...GLENHAYES...
GENOA...WILSONDALE...KIAHSVILLE...DUNLOW AND EAST LYNN LAKE 

DOWNPOURS ARE LIKELY TOO. A QUICK HALF TO THREE QUARTER OF AN INCH 
OF RAIN COULD FALL. THIS WILL CAUSE WATER TO POND ON ROADS...POOR 
DRIVING VISIBILITY...AND QUICKLY FILL ROADSIDE DITCHES AND SMALL 
STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3803 8295 3811 8285 3815 8251 3816 8234
      3800 8224 3795 8230 3792 8243 3795 8252
      3795 8256 3790 8259 3788 8263 3799 8291
      3799 8296 3797 8299
TIME...MOT...LOC 1859Z 276DEG 37KT 3795 8270

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 1:49 PM EDT, 24 minutes earlier.

Area forecast discussion, Apr 8, 1:49 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
149 PM EDT WED APR 8 2015

.SYNOPSIS...
ROUNDS OF SHOWERS AND THUNDERSTORMS TONIGHT INTO THURSDAY NIGHT.
COLD FRONT CROSSES AT THE END OF THE WORK WEEK. HIGH PRESSURE FOR
THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
BUSY DAY WITH LINE OF STRONG TO SEVERE STORMS CURRENTLY MOVING
THROUGH CWA. THIS IS ASSOCIATED WITH MCV PASSING JUST TO OUR NORTH
AND GOOD INFLOW INTO THE SOUTH. RELIED HEAVILY ON THE HRRR FOR
TIMING OF THE LINE...WHICH IS MOVING ESE AROUND 40KTS. THINGS
BECOME A BIT MORE UNCERTAIN TONIGHT...AS CONVECTION WILL BE
LINGERING AROUND A WEAK BOUNDARY THAT SHOULD BE NEAR OUR SOUTHERN
CWA BORDER. THIS BOUNDARY WILL SLOWLY LIFT NORTH AS A WARM FRONT
THURSDAY MORNING WITH SHOWERS AND T-STORMS. DO NOT EXPECT THE
SHOWERS AND STORMS TONIGHT TO PRODUCING WIDESPREAD HEAVY
RAIN...BUT AS GROUND CONTINUES TO SOAK UP MORE WATER...FLOODING
CONCERNS WILL INCREASE. HOWEVER THINK ANY ISSUES THROUGH TONIGHT
AND TOMORROW WOULD BE VERY LOCALIZED...SO OPTED TO NOT ISSUE ANY
FLOOD HEADLINE AT THIS TIME. GENERALLY WILL GET AROUND HALF AN
INCH WITH THIS INITIAL LINE...THEN COULD GET ANOTHER QUARTER TO
HALF OVERNIGHT. BELIEVE IT WOULD TAKE AROUND 1.5 INCHES IN 3 HOURS
TO START CREATING LOCAL PROBLEMS.

ONLY MINIMAL CHANGES MADE TO TEMPERATURE FORECAST THROUGH THE
PERIOD...AS EXISTING FORECAST LOOKED DECENT.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
MODELS ARE IN GOOD AGREEMENT WITH THE STRONG COLD FRONT THAT MOVES
ACROSS LATE THURSDAY NIGHT AND FRIDAY MORNING. LOTS OF JUICE AND
GOOD DYNAMICS WILL BRING A BAND OF SHOWERS AND STRONG THUNDERSTORMS
ALONG AND AHEAD OF THE FRONT. SHOWERS AND STORMS END FROM WEST TO
EAST DURING FRIDAY...WITH THE FRONT EXITING THE MOUNTAINS BY LATER
IN THE AFTERNOON. HIGH PRESSURE BUILDS IN FROM THE WEST FOR A DRY
BUT COOLER START TO THE WEEKEND. ABOVE NORMAL TEMPERATURES FRIDAY
AHEAD OF THE FRONT WILL LOWER TO NEAR OR SLIGHTLY BELOW NORMAL
LEVELS BEHIND THE FRONT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
NO SIGNIFICANT CHANGES WERE MADE TO THE EXTENDED PERIOD. WEEKEND
STARTS OUT WARM AND DRY...AND HIGH PRESSURE...SURFACE AND ALOFT
BUILDS IN. AN ACTIVE AND STORMY WEEK THEN TAKES HOLD NEXT WEEK...AS
ANOTHER FRONTAL BOUNDARY...STALLS OUT ACROSS THE AREA
BRIEFLY...BEFORE LIFTING BACK NORTH AS A WARM FRONT BY
TUESDAY...WITH LOW PRESSURE MOVING NORTHEAST OUT OF THE SOUTHERN
PLAINS TOWARDS THE OHIO VALLEY. THIS WILL PROVIDE THE SET UP FOR
WARM...AND HUMID WEATHER ACROSS THE AREA...ALONG WITH CHANCES FOR
THUNDERSTORMS IN THE INCREASINGLY MOIST AND UNSTABLE ATMOSPHERE. FOR
NOW...BROAD BRUSHED POPS IN THE EXTENDED...WITH A DIURNAL TREND TO
CONVECTION/HIGHER POPS.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
HAVE LINE OF THUNDERSTORMS MOVING ACROSS CWA...WITH IFR AND A
PERIOD OF WINDS GUSTING 30-40 KTS. HAVE IFR AT HTS/PKB/CRW...BUT
OPTED TO WAIT AT OTHER THREE SITES TO SEE HOW THINGS GO. STRONGEST
PART OF THE LINE LOOKS TO BE HEADED ACROSS MIDDLE AND SOUTHERN
CWA. OVERNIGHT...CANNOT RULE OUT A SHOWER OR THUNDERSHOWERS...BUT
COVERAGE SHOULD NOT BE VERY WIDESPREAD. AS A WEAK WARM FRONT LIFTS
NORTH ON THURSDAY...WILL HAVE A BETTER CHANCE OF SHOWERS AND
STORMS. CANNOT RULE OUT SOME FOG TONIGHT WHERE IT HAS
RAINED...ESPECIALLY IF FLOW DROPS OFF.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: TIMING/CATEGORY IN SHOWERS/STORMS MAY VARY.
UNCERTAIN ON FOG FORMATION TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  M    M    M    M    H    H    M    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    M    M    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z THURSDAY...
BRIEF IFR POSSIBLE IN SHOWERS AND/OR THUNDERSTORMS THROUGH FRIDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/MZ/SL
NEAR TERM...MZ
SHORT TERM...JMV
LONG TERM...SL
AVIATION...MZ
Hazardous weather outlook, Apr 8, 2:09 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
209 PM EDT WED APR 8 2015

KYZ101-OHZ066-067-075-083>087-091815-
GREENUP-PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-
209 PM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
THURSDAY AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE
WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ102-103-OHZ076-091815-
CARTER-BOYD-WASHINGTON-
209 PM EDT WED APR 8 2015

...SEVERE THUNDERSTORM WATCH 32 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
THURSDAY AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE
WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ105-VAZ003-004-WVZ005>011-013>020-024>040-091815-
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-
209 PM EDT WED APR 8 2015

...SEVERE THUNDERSTORM WATCH 33 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ046-047-091815-
POCAHONTAS-RANDOLPH-
209 PM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW LOCALLY STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EARLY TONIGHT. LOCALLY HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE
WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY
MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 8, 1:30 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
130 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             HUNTINGTON              38.41N  82.43W
04/08/2015  M0.25 INCH       CABELL             WV   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PEA SIZE HAIL AND HEAVY RAIN
            IN CITY OF HUNTINGTON.

&&

EVENT NUMBER RLX1501154

SL
Special weather statement, Apr 8, 1:48 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
148 PM EDT WED APR 8 2015

KYZ105-WVZ005-006-008>011-013>020-027>029-081830-
BRAXTON WV-CABELL WV-CALHOUN WV-CLAY WV-DODDRIDGE WV-GILMER WV-
JACKSON WV-KANAWHA WV-LAWRENCE KY-LINCOLN WV-PLEASANTS WV-PUTNAM WV-
RITCHIE WV-ROANE WV-TYLER WV-WAYNE WV-WIRT WV-WOOD WV-
148 PM EDT WED APR 8 2015

...SPECIAL WEATHER STATEMENT FOR LAWRENCE COUNTY IN KENTUCKY...AND
DODDRIDGE...RITCHIE...ROANE...TYLER...CENTRAL WAYNE...EASTERN WOOD...
WIRT...WESTERN BRAXTON...SOUTHEASTERN CABELL...CALHOUN...CLAY...
GILMER...SOUTHEASTERN JACKSON...KANAWHA...LINCOLN...PLEASANTS AND
PUTNAM COUNTIES IN WEST VIRGINIA...

AT 138 PM EDT...A LINE A SHOWERS AND STRONG THUNDERSTORMS WERE
LOCATED ALONG A LINE FROM NEAR MARIETTA AND PARKERSBURG...ON
SOUTHWEST TO WINFIELD...BARBOURSVILLE... HUNTINGTON...
ASHLAND...GRAYSON...AND OLVIE HILL.  MOVEMENT WAS EAST AROUND 50 MPH.

BRIEF WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL ARE POSSIBLE WITH
THESE STORMS.  WITH THE GROUND WET IN MANY AREAS...SOME MINOR
TREE DAMAGE COULD OCCUR.

IF ANY STORM PULSES TO STRONGER LIMITES...A BRIEF SEVERE
THUNDERSTORM WARNING COULD BE POSTED.

DOWNPOURS ARE LIKELY TOO. A QUICK HALF TO THREE QUARTER OF AN INCH
OF RAIN COULD FALL. THIS WILL CAUSE WATER TO POND ON ROADS...POOR
DRIVING VISIBILITY...AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR FREEPORT...PETROLEUM...LUCILLE...AND
HARMONY AROUND 150 PM...MACFARLAN...NUTTER FARM...HOUCKVILLE...AND
MUNDAY AROUND 155 PM...CAIRO AND NORTH BEND STATE PARK AROUND 200 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 29 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
137 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 53...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 90 AND 95.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3811 8290 3818 8292 3823 8282 3827 8222
      3866 8187 3868 8177 3871 8181 3917 8143
      3937 8112 3941 8062 3849 8086 3845 8092
      3822 8163 3823 8178 3815 8189 3815 8188
      3799 8240 3794 8276 3803 8301

22
Local storm report, Apr 8, 1:49 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
149 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     HAIL             LIBERTY                 38.60N  81.73W
04/08/2015  E0.25 INCH       PUTNAM             WV   TRAINED SPOTTER

            PEA SIZED HAIL CURRENTLY FALLING.

&&

EVENT NUMBER RLX1501155

DTC
Local storm report, Apr 8, 1:54 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
154 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             4 WSW LIBERTY           38.58N  81.80W
04/08/2015  E0.25 INCH       PUTNAM             WV   PUBLIC

            PEA SIZED HAIL...MAYBE SLIGHTLY LARGER.

&&

EVENT NUMBER RLX1501156

DTC
Local storm report, Apr 8, 2:05 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
205 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             OLIVE HILL              38.30N  83.17W
04/08/2015  E1.00 INCH       CARTER             KY   POST OFFICE

            QUARTER SIZED HAIL REPORTED AT THE POST OFFICE IN OLIVE
            HILL.

&&

EVENT NUMBER RLX1501157

DTC
Local storm report, Apr 8, 2:10 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
210 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     HAIL             OLIVE HILL              38.30N  83.17W
04/08/2015  E1.00 INCH       CARTER             KY   POST OFFICE

            QUARTER SIZED HAIL REPORTED AT THE POST OFFICE IN OLIVE
            HILL...TIME ESTIMATED BY RADAR

&&

CORRECTED EVENT TIME...REMARKS

EVENT NUMBER RLX1501157

DTC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 11:11 AM EDTSpecial Weather StatementRLXGreenup19 min
Apr 8, 12:02 PM EDTSevere Thunderstorm WarningRLXGreenup58 min
Apr 8, 12:56 PM EDTSevere Thunderstorm WarningRLXBoyd, Carter, Greenup64 min
Apr 8, 1:48 PM EDTSpecial Weather StatementRLXLawrence42 min
Apr 8, 3:11 PM EDTFlash Flood WatchRLXBoyd, Carter, Greenup, Lawrence46 hr
Apr 8, 7:10 PM EDTSpecial Weather StatementRLXCarter50 min
Apr 8, 1:18 PM EDTSpecial Weather StatementRLXWood27 min
Apr 8, 2:29 PM EDTSpecial Weather StatementRLXBarbour, Boone, Braxton, Clay, Doddridge, Fayette and 13 more61 min
Apr 8, 3:18 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo, Wayne57 min
Apr 8, 3:44 PM EDTSpecial Weather StatementRLXPocahontas, Randolph31 min
Apr 8, 4:05 PM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Mingo, Wyoming55 min
Apr 8, 5:01 PM EDTSevere Thunderstorm WarningRLXMcDowell44 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.